Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 301, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2000, 10:41 PM CDT for Pottawatomie County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 10:41 PM CDT (03:41 UTC)
- Expired
- May 26, 2000, 11:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pottawatomie County, OK
The radar
The Norman radar (KTLX), 26 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:08 PM CDT | Hail 1 | Tecumseh, OK | |
| May 26, 11:15 PM CDT | Hail 0.75 | Tecumseh, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4172 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
934 WUUS54 KOUN 270343 SVROKC OKC125-270415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1041 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA * UNTIL 1115 PM CDT * AT 1041 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PINK...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BROOKSVILLE...EARLSBORO... MCLOUD...PINK...SHAWNEE AND TECUMSEH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3544 9712 3517 9713 3521 9679 3546 9679 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:45 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, May 26, 1:45 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 145 PM CDT FRI MAY 26 2000 A COMPLICATED CONVECTIVE SCENARIO WILL CONTINUE TO EXIST THRU TONITE ACROSS THE FORECAST AREA. AS SUSPECTED YDAY..THE FOCUS FOR INTIATION LATE THIS AFTERNOON AND THIS EVENING SHUD BE INVOF RETREATING OUTFLOW BOUNDARY IN SW OK. OF IMMEDIATE CONCERN IS THE CONVECTIVE EVOLUTION FOR THE REMAINDER OF THE AFTERNOON THRU TONITE. WE ARE BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR A SIGNIFICANT SVR WX EPISODE..INCLUDING TORNADIC SUPERCELLS..ACROSS THE FORECAST AREA BASED ON SEVERAL THINGS THAT ARE BECOMING APPARENT IN THE OBSERVATIONAL DATA EARLY THIS AFTERNOON. VIS SAT PIX AND AREA RADARS ARE INDICATING AN OUTFLOW BOUNDARY INTERSECTION INVOF KNOX CITY TX..WITH THE OUTFLOW BOUNDARY FROM THE MORNING BOW ECHO BEGINNING TO MIX NWD IN NC TX. CURRENT WV IMAGERY IS SHOWING AN AMPLIFYING UPPER LEVEL DISTURBANCE MOVING EWD TOWARD EL PASO TX ATTM..WHICH WILL BEGIN INTERACTING WITH THE INSTABILITY AXIS BY AROUND 00Z. HOWEVER..TWO FEATURES WHICH GRAB OUR ATTENTION THE MOST ARE THE SFC PRESSURE FALLS NOW DEVELOPING WWD ACROSS NC TX FROM 16-18Z..AND EVIDENCE OF A MESOLOW DEVELOPING NEAR KCDS. THIS FEATURE WAS SUGGESTED BY THE 12Z ETA..AND AT LEAST SO FAR..OBSERVATIONAL DATA SUPPORT THIS IDEA. IF THE MESOLOW PERSISTS..IT WILL ACT TO STRONGLY BACK THE LOW LEVEL FLOW FIELD BY LATE AFTERNOON/EARLY EVENING ACROSS THE SRN HALF OF THE AREA..RESULTING IN VERY FAVORABLE HODOGRAPHS. COUPLE THESE FACTORS WITH CAPES 4000-6000 J/KG AND MUCH LOWER LFC HGHTS THAN YDAY SPELLS TROUBLE. THESE FEATURES WILL BE CLOSELY MONITORED THRU THE AFTERNOON. REGARDLESS..EVOLUTION OF ANOTHER MCS IS EXPECTED OVERNITE WITH ATTENDANT SVR WX AND HEAVY RAINFALL THREAT. WILL AGAIN NEED TO CLOSELY ASSESS THE FLASH FLOODING POTENTIAL OVERNITE. HOWEVER..ATTM IT SEEMS AS THOUGH THE MOST FOCUSSED THREAT FOR HEAVIEST PRECIP WILL BE SOUTH AND EAST OF WHERE 3 TO 6 INCH RAINS FELL LAST NITE. THREAT FOR SHOWERS AND STORMS WILL PERSIST ON SAT AS MAIN FRONTAL BOUNDARY /ALTHOUGH WEAKENING WITH TIME/ WILL SLOWLY SAG SWD THRU THE FA. SRN SECTIONS OF THE AREA MAY BE UNDER THE GUN YET AGAIN FOR MORE SVR TOMORROW EVENING/NITE. WILL NEED TO WATCH HEAVY RAIN POTENTIAL IN THE SE ZONES SAT NITE. CLASSIC NOCTURNAL HEAVY RAIN EVENT IS HINTED AT IN THE LATEST MODEL RUNS..ALTHOUGH THE BEST MASS INFLOW MAY SET UP JUST TO THE SOUTHEAST OF OUR AREA BY AFTER 06Z SUNDAY. SLIGHT CHANCE OF SHOWERS/STORMS WILL BE CARRIED INTO SUNDAY MORNING IN THE SE. REMAINDER OF THE FA LOOKS TO HAVE A DRY DAY ON SUNDAY AND MOST OF MEMORIAL DAY. HOWEVER..THE NEW CANADIAN/MRF RUNS SUGGEST A SFC TROF DVLPG INVOF NW OK BY MONDAY EVENING..WITH MOISTURE RETURNING AS WELL. THIS MAY WARRANT SLIGHT CHC POPS IN PORTIONS OF THE WEST MEMORIAL DAY EVENING. POPS WILL CONTINUE THRU TUES/WED AS SFC TROF AND WEAK FRONT ONCE AGAIN HANG UP IN THE AREA. MILLER PRELIM NUMBERS..SUBJECT TO CHANGE.. OKC 67 86 62 91 / 70 30 10 10 HBR 67 88 61 92 / 60 30 10 10 SPS 68 91 64 93 / 70 30 20 10 GAG 58 85 56 90 / 60 10 10 10 PNC 66 84 59 88 / 70 20 10 10 DUA 72 91 66 90 / 50 40 40 20 OK...NONE. TX...NONE.
In the hours before
Local storm report, May 26, 8:27 PM CDT, 2 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 PM 6SW LONE WOLF OK 1.00 INCH HAIL
05/26/00 KIOWA
CWLocal storm report, May 26, 9:05 PM CDT, 1 hour 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM WILLOW OK .75 INCH HAIL
05/26/00 GREER
0840 PM INTERSECTION OF HWY 9 & H OK 1.75 INCH HAIL
05/26/00 GREER SPOTTER
0845 PM 4 W BRINKMAN OK 4.50 INCH HAIL
05/26/00 GREER SPOTTER
0900 PM 2 W BRINKMAN OK 4.00 INCH HAIL
05/26/P00 GREER SPOTTER
CWLocal storm report, May 26, 9:08 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 2 kN SCOTT OK .88 INCH HAIL
05/26/00 CANADIAN
CWLocal storm report, May 26, 9:10 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM N EAKLY OK FLOODING
05/26/00 CADDO HWY 58 UNDERWATER AND IMPASSIBLE
LAW OHP
CWLocal storm report, May 26, 9:32 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 3 S HYDRO OK 1.00 INCH HAIL
05/26/00 CADDO
0830 PM 3 S HYDRO OK 1.25 INCH HAIL
05/26/00 CADDO
0920 PM 3 S HYDRO OK .75 INCH HAIL
05/26/00 CADDO
0830 PM 3 S HYDRO OK 70 MPH WIND GUST
05/26/00 CADDO 6 INCH DIA PEACH TREE UPROOTED
CWLocal storm report, May 26, 9:40 PM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM 4 ENE EL RENO OK .88 INCH HAIL
05/26/00 CANADIAN PUBLIC RPT
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Tornado Warning | OUN | Caddo, Washita | 38 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 49 min |
| May 26, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 27 min |
| May 26, 7:35 PM CDT | Tornado Warning | OUN | Caddo | 25 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 53 min |
| May 26, 7:57 PM CDT | Tornado Warning | OUN | Caddo | 48 min |
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 55 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 59 min |
| May 26, 8:38 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| May 26, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| May 26, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| May 26, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 32 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 47 min |
| May 26, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 47 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| May 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 48 min |
| May 27, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| May 27, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| May 27, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 62 min |
| May 27, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
| May 27, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.